Aa
A
A
Close
Blank
Avatar universal
Triple Teraphy results
Hello everyone!Im doing Triple teraphy with telaprevir ribavirin and interferon.I have already finished Taking telaprevir two days ago with great results 0 viruses from 1 million but i have cirhosis 4 stage . I had some stomach pain and weakness.Doctor said that pain will gone after finishing telaprevir and some power must arrive.Somedays i have lack of air and im always thirsty drinking water about 4l a day and night.What can you i will become better after ending telaprevir?
Cancel
10 Answers
10 Answers
Page 1 of 1
1815939 tn?1377995399
I treated with Teleprevir too. I felt much better after I finished the Teleprevir. I still had side effects from the Interferon and the Ribavirin, but I felt much better after I was done with the Teleprevir.

I felt very thirsty throughout my entire 48 weeks of treatment. I believe it was worse when I was on TYeleprevir, but I was still very thirsty and dry even while taking the Interferon and Ribavirin.

While I cannot say for sure, because everyone is different, I think you will feel a lot better now that you have finished with Teleprvir.

Your said you are at stage 4, which is Cirrhosis. That means you will have to treat for a total of 48 weeks. Did your doctor tell you that you will need to treat for 48 weeks total?

Best of luck. I do think you will feel better now.
Comment
Cancel
1815939 tn?1377995399
Comment
Comment
Submit Comment
766573 tn?1365170066
Congrats. You made it through a very difficult stage of treatment. I found the first 12 weeks of triple with Tepaprevir absolutely miserable.  I felt immediately better within days of stopping the Telaprevir. I developed acid reflux and occassional diarrhoea during the 12 weeks which abated once I was off the Telaprevir.  On the other hand I developed anemia right after that. In my case that was the cause of not being able to catch my breath. Is that what you mean by "lack air"?

I am not sure about the pain you are describing therefor I have a hard time agreeing it will subside once you are off the protease inhibitor.
While some of the fatigue dissipated immediately after the Telaprevir much of it lingered throughout treatment. It is more difficult for some than others. It helped me trying to stay active when I could.

Have you been keeping copies of your labs? If not now is the time to call your doctor's office and ask for copies of all your labs and reports. This would include your baseline labs, your week 4 labs and viral load as well as the same for week 12.  The more common labs are the CBC (complete blood count), CMB (complete metabolic panel), possible a TSH (thyroid stimulating hormone) and Prothombin time/INR.
** It is very important you do this :)  :)

It would help to know your Hgb (Hemoglobin) and while you are at it maybe even your platelets and your ANC (Absolute neutrophil count).
This way you will receive more exacting responses tapered for you.

As it stands drinking as much water is crucial on these meds. It is an important factor in staying hydrated.

I hope you feel better and continue to post. There is lots of insight and support on here.
Comment
Cancel
766573 tn?1365170066
Comment
Comment
Submit Comment
Avatar universal
Weakness and a lack of air (shortness of breath?) are very likely due to anemia, which is not unusual with triple tx. Hopefully this will improve after you finish telaprevir at wk 12, but ribaviran and interferon can also cause some anemia. Things should improve shortly after you finish telaprevir. I'm not sure about the pain, but telaprevir (and tx in general) is rough on the digestive tract.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks everyone for awesome answers!I forgot my main problem im facing now LOL .I cannot sleep all night its very hard to sleep for me.When i sleep for sometimes im better on a next day but sleeping is a problem?maybe interferon causes or this is from telaprevir?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Could be the drugs causing insomnia, most likely the ribavirin. Perhaps change the time you take the ribivirin.

Also cirrhosis can affect the Circadian rhythm. People have reported only being able to sleep during the day and not at all during the night.

Best of luck with rest of your TX
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You could back up your ribs so that you're taking it a little earlier in the evening of late afternoon, as copyman said. You could also ask your hepa to prescribe Zolpidem (Ambien, a sleep aid, and see if that helps. So.far as I know, it is ok for Cirrhotics to take.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
#riba#, not #ribs#, :)
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
5909323 tn?1376921035
Congratulations and I hope that you start to feel better soon!  My husband is in his 4th week of treatment with the Telaprevir and is feeling pretty lousy.  Keep us updated on what your doctor says about the pain and cirrhosis.  Thanks for posting!

Shelly

Comment
Cancel
5909323 tn?1376921035
Comment
Comment
Submit Comment
1840891 tn?1431551393
Congratulations on finishing the telaprevir, its really a nasty drug! I'm also at stage 4 cirrhosis and I completed 48 weeks of triple tx almost one year ago, and I did achieve SVR. I felt much better about two weeks after finishing the telaprevir, but to be honest, the side effects of the interferon and ribavirin kept gradually building up throughout the 48 weeks, so near the end of tx I felt pretty awful again - though not in the same ways. Anemia was an intermittent problem, fluctuating in a sort of random way. It never got quite bad enough to require action, but it sure did make me wish something could be done about it. Sleep became extremely difficult too. I found that 1 to 1.25 mg of melatonin 15 minutes before bed helped me sleep, and it has none of the habit-forming potential of regular sleeping pills, and it is very inexpensive as an over the counter supplement.. Ambien can't be taken more than 3 nights per week without causing dependency and it is very hard to get back off it. Most doctors don't think of melatonin as being very useful, so don't expect enthusiasm, but its still a good idea to get your hepatologists okay before starting it. Good luck !
Comment
Cancel
1840891 tn?1431551393
Comment
Comment
Submit Comment
766573 tn?1365170066
I took Atarax (Hydroxizine) and antihistamine on and off throughout treatment and it knocked me out on nights I could not sleep. Overall however for me personally I have had very good luck with sublingual Melatonin. I take one or two of the 1 mg tablets right before bed and usually fall asleep shortly thereafter.

I learned on here the importance of restorative sleep so I hope you find something that works. There are some good posts via the search function or you could post another question and maybe get some fresh answers :)
Comment
Cancel
766573 tn?1365170066
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
406584 tn?1399591666
Blank
10356 commented on msdelight's status
2 hrs ago
3060903 tn?1398568723
Blank
Nighthawk61 commented on mishymoshymarcy's status
11 hrs ago
3060903 tn?1398568723
Blank
Nighthawk61 I DO NOT KNOW THE WORD FEAR... Comment
22 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
683231 tn?1438659664
Blank
Auburn, WA
317787 tn?1460223707
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1815939 tn?1377995399
Blank
Hepatitis C Community Resources